MAUDE Adverse Event Report: STOCKERT GMBH SMARTABLATE¿ SYSTEM IRRIGATION PUMP (US); CARDIAC ABLATION PERCUTANEOUS CATHETER

STOCKERT GMBH SMARTABLATE¿ SYSTEM IRRIGATION PUMP (US); CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M490008
Medical Device Problem Codes Failure to Sense (1559); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Air Embolism (1697); Ischemic Heart Disease (2493)
Date of Event 07/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a female patient in her 50¿s underwent a paroxysmal atrial fibrillation (afib) cryoablation procedure with a smartablate¿ system irrigation pump (us) and the patient suffered air embolism and electrocardiogram st segment elevation.The physician suspected that bubbles were present but that the smartablate¿ system irrigation pump (us)did not display a bubble error.During the paroxysmal afib case, a biomedical engineer, that the cath lab tech noticed microbubbles running through the tubing set and then into the patient.It is unknown if the tubing set was connected to a catheter or sheath.A suspected air embolism occurred after the medtronic flexcath sheath was inserted in the left atrium.The bwi representative reported that there was st elevation on the ekg and that the patient's blood pressure had dropped.When they moved the medtronic flexcath sheath back to the right atrium, the blood pressure issue and st elevation issue were both resolved.The bwi representative reported that an air embolism was not confirmed by ice and the procedure was continued.The patient was reported to be in stable condition as the "patient was able to push them out".There were no catheters inside of the patient's body when the issue occurred.The physician suspected that bubbles were present but that the smartablate¿ system irrigation pump (us) did not display a bubble error.The bwi representative noted that they tested the smartablate¿ system irrigation pump (us) while not connected to the patient by generating bubbles and flushing them through and the smartablate¿ system irrigation pump (us) generated bubble errors.This adverse event was discovered post use of the smartablate¿ system irrigation pump (us).The physician¿s opinion on the cause of this adverse event is that it was due to bwi product malfunction.No intervention was provided, issue resolved on its own.The patient is fully recovered for the adverse event.Patient has a history of cancer and chemo.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
SMARTABLATE¿ SYSTEM IRRIGATION PUMP (US)
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
STOCKERT GMBH
boetzinger strasse 72
freiburg, b-w D-791 11
GM  D-79111
MDR Report Key15196692
Report Number2029046-2022-50009
Device Sequence Number2239533
Product Code LPB
UDI-Device Identifier04260166371093
UDI-Public04260166371093
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/09/2022
Report Date (Section F) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM490008
Device Catalogue NumberM490008
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/14/2022
Device Age4 YR
Event Location Hospital
Date Report to Manufacturer07/15/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC FLEXCATH SHEATH; SMARTABLATE GENERATOR KIT-US; SMARTABLATE IRR TUBE SET; SMARTABLATE PUMP KIT-US
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale